Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

I had blood vessels courterised due to nose bleed now experiencing mucus and cannot breath or smell. What could be the reason ?

About a year or so ago I had the blood vessels in both nostrils courterised due to recurrent nose bleeds, since having them courterised I have been getting extreme build ups of mucus to the point I cannot breathe or smell anything what-so-ever, when I blow my nose hardly anything comes out but what does come out is very sticky... If I push my nose up only a few millimetres I can breathe fine. I m just wondering if there is anything I can do or whether it was something that is caused through having the paste on the end of a matchstick to courterise the blood vessels, many thanks.
Asked On : Wed, 11 May 2011
Answers:  1 Views:  325
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Excessive cauterization of nasal blood vessels can cause dryness of the nose. Improvement in breathing by pushing up your nose a little means that your nasal valve area has been altered by the fibrosis which follows cauterization or by the original trauma or injury which caused the nasal bleed, if any. This alteration in the nasal valve area disrupts the normal airflow in the nose, causing thickening and increase of nasal secretions (mucus). Use saline nasal drops or sprays to moisten your nose and reduce the discomfort. You may also take steam inhalation and mucolytics. Have your nose re-examined for any adhesions (synechiae) or blockages to the floe of air to the roof of your nose where the olfactory (smell) area is present.
Answered: Wed, 11 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor